Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 131, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 4, 2012, 8:28 PM CDT for Posey County, Indiana; White County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2012, 8:28 PM CDT (01:28 UTC)
- Expired
- Apr 4, 2012, 9:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties White County, IL, Posey County, IN
The radar
The Evansville,IN radar (KVWX), 40 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1594 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
144 WUUS53 KPAH 050128 SVRPAH ILC193-INC129-050200- /O.NEW.KPAH.SV.W.0131.120405T0128Z-120405T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 828 PM CDT WED APR 4 2012 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN WHITE COUNTY IN SOUTHEAST ILLINOIS... WEST CENTRAL POSEY COUNTY IN SOUTHWEST INDIANA... * UNTIL 900 PM CDT. * AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF CARMI...AND MOVING EAST AT 10 MPH. * LOCATIONS IN THE WARNED AREA INCLUDE... MAINLY RURAL AREAS OF SOUTHEASTERN WHITE AND WESTERN POSEY COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3803 8794 3789 8798 3797 8813 3803 8810 TIME...MOT...LOC 0128Z 284DEG 9KT 3798 8806 WIND...HAIL <50MPH 1.00IN $$
1 follow-up statement
343
WWUS53 KPAH 050146
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
846 PM CDT WED APR 4 2012
ILC193-050155-
/O.CAN.KPAH.SV.W.0131.000000T0000Z-120405T0200Z/
WHITE IL-
846 PM CDT WED APR 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITE COUNTY IN
SOUTHEAST ILLINOIS IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3799 8795 3789 8798 3795 8804 3796 8804
3796 8802 3799 8802
TIME...MOT...LOC 0145Z 285DEG 10KT 3796 8801
$$
INC129-050200-
/O.CON.KPAH.SV.W.0131.000000T0000Z-120405T0200Z/
POSEY IN-
846 PM CDT WED APR 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
POSEY COUNTY IN SOUTHWEST INDIANA UNTIL 900 PM CDT...
AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES WEST OF MOUNT VERNON...MOVING EAST AT 10
MPH. WIND GUSTS OF 40 TO 50 MPH ARE ALSO POSSIBLE WITH THIS STORM.
LAT...LON 3799 8795 3789 8798 3795 8804 3796 8804
3796 8802 3799 8802
TIME...MOT...LOC 0145Z 285DEG 10KT 3796 8801
WIND...HAIL <50MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 7:00 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 4, 7:00 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 700 PM CDT WED APR 4 2012 .UPDATE... ISSUED AT 700 PM CDT WED APR 4 2012 REVISED AVIATION DISCUSSION FOR 00Z TAFS. SHOWER AND THUNDERSTORM DEVELOPMENT REMAINS MOSTLY CONFINED TO THE NORTHEAST QUARTER OF THE PAH FORECAST AREA AND A SMALL PORTION OF SOUTHEAST MISSOURI...WITH ISOLATED CELLS IN EXTREME SOUTHERN ILLINOIS. BOUNDARY IS MAKING VERY SLOW PROGRESSION SOUTH ACROSS THE FA...BUT WITH LOSS OF DAYTIME HEATING...DO NOT EXPECT SHOWERS AND STORMS TO BECOME ANY MORE WIDESPREAD FOR A WHILE. BACKED OFF POPS CONSIDERABLY THIS EVENING ACROSS ALL BUT THE AFOREMENTIONED AREAS. WENT WITH HIGH CHANCE POPS NORTH TO SLIGHT CHANCE POPS AFTER MIDNIGHT...WITH RUC INDICATING SOME DECENT QPF ACROSS OUR NORTHERN COUNTIES. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 232 PM CDT WED APR 4 2012 FINALLY...WITHIN THE LAST 30 MIN OR SO...IT LOOKS AS THOUGH MOST OF THE AREA HAS RECEIVED ENOUGH SFC HEATING...AND THE SLOW MOVING MID LEVEL TROF OUT WEST HAVE BEGUN TO INTERACT WITH THE SFC TROF DRIFTING SOUTH INTO OUR FORECAST REGION. CONVECTION HAS BEGUN TO FIRE IN SRN IL NEAR THE JUNCTION OF I 57 AND I 64...OR JUST WEST OF MOUNT VERNON. THIS ACTIVITY IS LIKELY TO EXPAND QUICKLY IN COVERAGE THROUGH THE REST OF THE AFTERNOON ALONG THE FRONTAL BOUNDARY. LI VALUES NOW RUNNING CLOSE TO -4 AHEAD OF THE FRONT...SO SOME OF THE STORMS WILL NEED TO BE MONITORED FOR THE POSSIBILITY OF HAIL AND STRONG/GUSTY WINDS. THE SFC TROF...OR WEAK COLD FRONT...WILL CONTINUE TO DRIFT SLOWLY SOUTH TONIGHT...BEFORE STALLING NEAR THE OH RIVER. THUS...EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS OVER MUCH OF THE REGION AS THE MID LVL TROF TRUDGES VERY SLOWLY EAST INTO THE SOUTHERN PLAINS....ADDING MOISTURE AND LIFT THE ATMOSPHERE. A SHORT WAVE ROTATING AROUND THIS MID LVL CIRCULATION WILL EVENTUALLY LIFT NE THROUGH THE FORECAST AREA LATER TONIGHT...AND WILL LIKELY BRING A BRIEF BREAK IN RAIN CHANCES OVER SE MO FAR SOUTHERN IL AND MUCH OF WRN KY LATER TONIGHT. THEN...WE WILL NEED TO DEAL WITH THE UPPER LOW ITSELF MOVING EASTWARD THROUGH TN ON THU. WILL LIKELY BRING A BAND OF RAIN WITH ISOLATED RUMBLES OF THUNDER JUST NORTH OF THE LOW THU. THUS...HIGHEST RAIN CHANCES THU WILL BE OVER SE MO...THE FAR WRN KY AND THE SOUTHERN PENNYRILE OF WRN KY. NE WINDS/CLOUDS AND AREAS OF PRECIP WILL HOLD TEMPS WELL DOWN IN THE 60S IN MOST LOCATIONS. THIS IS ACTUALLY CLOSE TO NORMAL FOR THIS TIME OF YEAR. PRECIP SHOULD END QUICKLY FROM NORTH TO SOUTH THU AFTERNOON...AS THE H50 LOW SCOOTS OFF TO THE SE. IN FACT...EVEN AREAS DOWN NEAR THE TN BORDER SHOULD SEE AN END TO THE RAIN BEFORE SUNSET. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 232 PM CDT WED APR 4 2012 THE LATEST MODEL RUNS ARE IN GOOD AGREEMENT FRIDAY WITH SHARP UPPER LEVEL RIDGING AND A SURFACE HIGH DOMINATING THE WEATHER FRIDAY AND SATURDAY. THIS WILL RESULT IN VERY DRY AIR ADVECTING INTO THE REGION AND OVERNIGHT LOWS POSSIBLY FALLING INTO THE UPPER 30S AT LEAST FOR PARTS OF THE AREA. WILL HAVE TO KEEP A CLOSE EYE ON THE MODEL TRENDS FOR THESE COOL OVERNIGHT LOWS WITH ALL THE EARLY PLANTING OF TEMPERATURES SENSITIVE CROPS ALREADY IN PROGRESS. ALSO RH'S WILL BE APPROACHING CRITICAL FIRE WEATHER THRESHOLDS FRIDAY. WINDS SHOULD DECREASE AS THE HIGH BUILDS INTO THE REGION. THE MODELS ARE AND HAVE BEEN IN GOOD AGREEMENT WITH A SATURDAY NIGHT EARLY SUNDAY MORNING COLD FRONT PASSAGE. HOWEVER AS MODELS OF BEEN HINTING AT FOR A COUPLE DAYS VIA ONLY POST FRONTAL PRECIP...IT VERY WELL MAY BE A DRY FRONTAL PASSAGE CONSIDERING THAT ABUNDANT DRY AIR WILL ALREADY BE IN PLACE. THUS MAY NOT SEE ANY PRECIP WITH MOISTURE STARVED FRONT. ANOTHER REINFORCING FRONT WILL MOVE THROUGH THE AREA MONDAY BUT IT TO SHOULD BE MOISTURE STARVED. THUS FROM FRIDAY ON ANY RAINFALL THAT OCCURS OVER THE AREA SHOULD BE DISCRETE AND FAIRLY LIGHT IN NATURE. AS FOR TEMPS SHOULD BE ABOVE NORMAL FOR THE WEEKEND THEN COOLING TO SLIGHTLY BELOW NORMAL STARTING TUESDAY BEHIND THE SECOND COLD FRONT PASSAGE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 700 PM CDT WED APR 4 2012 AS AN UPPER LOW OVER THE SOUTHERN PLAINS DRAWS CLOSER...SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST TONIGHT. BETTER COVERAGE OF ACTIVITY WILL BE LOCATED OVER NORTHERN PORTIONS OF THE REGION...NAMELY KEVV AND KOWB...AND PRIMARILY DURING THE EVENING HOURS. SHOWERS ARE FORECAST TO REDEVELOP MAINLY OVER SOUTHERN SECTIONS OF THE AREA THURSDAY. EVEN THOUGH MOST OF THE ACTIVITY WILL BE SOUTH OF KCGI AND KPAH...WILL NEED TO MONITOR AND ADJUST FORECAST AS CONDITIONS WARRANT. KEPT A CONSERVATIVE APPROACH WITH RESPECT TO THE INCLUSION OF SHOWERS AND THUNDERSTORMS GIVEN UNCERTAINTY OF TIMING. IN THE MEANTIME...A COLD FRONT WILL SAG SLOWLY SOUTH ACROSS THE REGION OVER THE NEXT 24 HOURS. WINDS WILL SHIFT TO THE NORTHEAST BEHIND THE FRONT. THERE WILL LIKELY BE A PERIOD OF MVFR CEILINGS BEHIND THE FRONT...LATE TONIGHT THROUGH EARLY THURSDAY AFTERNOON AT KEVV AND KOWB...AND THROUGH MUCH OF THURSDAY AT KCGI AND KPAH. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE.......RST SHORT TERM...GM LONG TERM....KH AVIATION.....RJP
Hazardous weather outlook, Apr 4, 4:09 AM CDT, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 409 AM CDT WED APR 4 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-051000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 409 AM CDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE IN THE FORECAST TODAY AND TONIGHT. A FEW STRONG OR BRIEF SEVERE STORMS CANNOT BE RULED OUT. THE PRIMARY HAZARDS WILL BE MARGINAL SEVERE HAIL AND LOCALLY STRONG WIND GUSTS. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER STORMS AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...ESPECIALLY ACROSS PORTIONS OF SOUTHEAST MISSOURI...THE SOUTHERN TIP OF ILLINOIS AND WEST KENTUCKY. LOCALLY HEAVY RAIN AND LIGHTNING WILL BE THE MAIN HAZARDS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AGAIN SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Apr 4, 7:11 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 711 PM CDT WED APR 4 2012 ILZ083-050100- WHITE IL- 711 PM CDT WED APR 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE COUNTY IN SOUTHEAST ILLINOIS UNTIL 800 PM CDT... AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NORRIS CITY...OR 7 MILES SOUTHWEST OF CARMI...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS THAT MAY BE IMPACTED INCLUDE... CARMI. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.